Alert archive / Missouri / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 285, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Aug 16, 2019, 1:51 AM CDT for Cedar County, St. Clair County, Vernon County, Missouri; Bourbon County, Kansas. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 16, 2019, 1:51 AM CDT (06:51 UTC)
- Expired
- Aug 16, 2019, 2:29 AM CDT
- In force
- 38 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 70.0 mph
Counties Bourbon County, KS, Cedar County, MO, St. Clair County, MO, Vernon County, MO
The radar
The Pleasant Hill radar (KEAX), 93 km from the middle of the area, began a volume at 06:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 6.9 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 718 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 1832 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.3
The text
As transmitted.
252
WUUS53 KSGF 160651
SVRSGF
KSC011-MOC039-185-217-160745-
/O.NEW.KSGF.SV.W.0285.190816T0651Z-190816T0745Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Springfield MO
151 AM CDT Fri Aug 16 2019
The National Weather Service in Springfield has issued a
* Severe Thunderstorm Warning for...
Bourbon County in southeastern Kansas...
Northern Cedar County in southwestern Missouri...
Vernon County in west central Missouri...
Western St. Clair County in west central Missouri...
* Until 245 AM CDT.
* At 151 AM CDT, severe thunderstorms were located along a line
extending from near Nevada to near Arcadia to near Hepler, moving
east at 45 mph.
HAZARD...70 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
* Locations impacted include...
Truman Lake... Nevada...
Fort Scott... El Dorado Springs...
Appleton City... Osceola...
Marmaton... Lowry City...
Sheldon... Bronson...
Montevallo... Uniontown...
Walker... Schell City...
Bronaugh... Redfield...
Moundville... Roscoe...
Richards... Milo...
This includes Interstate 49 between mile markers 77 and 107.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3796 9507 3802 9445 3806 9437 3805 9424
3802 9424 3805 9421 3804 9419 3806 9415
3803 9406 3821 9405 3811 9364 3778 9373
3764 9407 3768 9509
TIME...MOT...LOC 0651Z 283DEG 39KT 3789 9435 3773 9461 3768 9503
HAIL...1.25IN
WIND...70MPH
$$
Titus2 follow-up statements
108
WWUS53 KSGF 160717
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
217 AM CDT Fri Aug 16 2019
KSC011-MOC039-185-217-160745-
/O.CON.KSGF.SV.W.0285.000000T0000Z-190816T0745Z/
Bourbon KS-Cedar MO-Vernon MO-St. Clair MO-
217 AM CDT Fri Aug 16 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 AM CDT
FOR SOUTHEASTERN BOURBON...NORTHERN CEDAR...SOUTHERN VERNON AND
SOUTHWESTERN ST. CLAIR COUNTIES...
At 217 AM CDT, severe thunderstorms were located along a line
extending from near El Dorado Springs to Sheldon to near Arcadia,
moving east at 45 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Nevada... Fort Scott...
El Dorado Springs... Sheldon...
Montevallo... Walker...
Bronaugh... Moundville...
Milo... Deerfield...
Olympia... Caplinger Mills...
Pawnee Station... Hiattville...
Garland... Filley...
Cedar Springs...
This includes Interstate 49 between mile markers 77 and 94.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3767 9492 3779 9482 3794 9409 3793 9369
3778 9373 3764 9407
TIME...MOT...LOC 0717Z 283DEG 39KT 3783 9403 3767 9429 3762 9471
HAIL...1.00IN
WIND...60MPH
$$
Titus783
WWUS53 KSGF 160729
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
229 AM CDT Fri Aug 16 2019
KSC011-MOC039-185-217-160739-
/O.CAN.KSGF.SV.W.0285.000000T0000Z-190816T0745Z/
Bourbon KS-Cedar MO-Vernon MO-St. Clair MO-
229 AM CDT Fri Aug 16 2019
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BOURBON...
NORTHERN CEDAR...SOUTHERN VERNON AND SOUTHWESTERN ST. CLAIR COUNTIES
IS CANCELLED...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 700 AM CDT for
southeastern Kansas...and southwestern and west central Missouri.
LAT...LON 3767 9492 3779 9482 3794 9409 3793 9369
3778 9373 3764 9407
TIME...MOT...LOC 0726Z 283DEG 39KT 3781 9391 3765 9417 3760 9459
$$
TitusWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 15, 11:42 PM CDT, 2 hours 9 minutes earlier.
Area forecast discussion, Aug 15, 11:42 PM CDT, 2 hours 9 minutes before
Area Forecast Discussion National Weather Service Springfield MO 1142 PM CDT Thu Aug 15 2019 ...06Z AVIATION UPDATE... .SHORT TERM...(This evening through Friday) Issued at 319 PM CDT Thu Aug 15 2019 Our forecast remains rain-free so far this afternoon, with scattered storms developing just south of the Missouri border over northwest Arkansas. To the north, we continue to watch a larger area of convection around Kansas City and an outflow boundary over northern and east central Kansas. The airmass just to the south of the outflow boundary is very unstable with MUCAPEs over 4000 j/kg. SPC increased the northwest portion of the forecast area to a slight risk as severe storms are expected to develop during the late afternoon and move southeastward into southeast KS and west central MO. Forecast soundings also show some decent helicity developing with the help of a low level jet and southeastward bulk shear vectors. It looks like we'll have a small window for supercell potential from around 10 PM to 1 AM when instability and adequate shear coincide over eastern KS and extreme west central MO. Main threat will be hail and damaging straight line winds with a near zero but non zero tornado threat. Storms should gradually weaken during the early morning and leave another outflow boundary near the I-44 corridor. Another round of storms will likely develop along and north of the boundary during the afternoon with central MO having the greater chances for storms through Friday evening. .LONG TERM...(Friday Night through Thursday) Issued at 319 PM CDT Thu Aug 15 2019 The upper level westerlies remain over the region through the weekend with a shift from northwest to due west flow. In response a lee side trough will develop over eastern Colorado and push eastward as it interacts with an upper level disturbance. These features will move across the region Saturday night and Sunday, bringing another round of storms to the region. Mainly hotter and dry conditions are expected early next week as an upper level ridge builds back over the Plains and and Midwest. By Wednesday and Thursday, precipitation chances should creep back up as the upper ridge shifts further to the west and puts our area back in northwest flow aloft. && .AVIATION...(For the 06Z TAFS through 06Z Friday night) Issued at 1138 PM CDT Thu Aug 15 2019 Showers and thunderstorms will approach the area from the northwest overnight however some uncertainty exists as to how far south they will go therefore have gone with VCTS for SGF and JLN for now closer to 09z. Otherwise expect VFR conditions at the sites with southerly winds. Low level wind shear is possible overnight however too marginal to include into the tafs. Additional showers and storms may affect the area again towards the very end of the taf period. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Terry LONG TERM...Terry AVIATION...Burchfield
Hazardous weather outlook, Aug 15, 11:27 PM CDT, 2 hours 24 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Springfield MO 1127 PM CDT Thu Aug 15 2019 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-170430- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 1127 PM CDT Thu Aug 15 2019 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Tonight. Weather hazards expected... Limited tornado risk. Elevated hail risk. Elevated thunderstorm wind damage risk. Limited flooding risk. Significant lightning risk. DISCUSSION... Clusters of showers and thunderstorms, some severe, will move into the area from the northwest overnight into the early morning hours Friday. The most intense storms could produce large hail to the size of ping pong balls, damaging winds up to 70 mph and frequent cloud to ground lightning. An isolated tornado is possible across southeast Kansas and far western Missouri however the threat is low. Locally heavy rainfall and isolated flooding will be possible in locations that see repeated storms. In general, locations along and north of Interstate 44 have the highest chance of seeing these storms overnight. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Showers and thunderstorms will again be possible Friday afternoon and Friday night. Severe thunderstorms with large hail and damaging winds will be possible along and north of Interstate 44, especially during the evening and overnight hours. Frequent cloud to ground lightning and locally heavy rainfall will also be possible. Locations across central Missouri may see a flooding threat develop if repeated rounds of rainfall occur. Scattered thunderstorm chances will continue through the weekend. Heat index values will reach up the mid 90s to near 100 from the weekend into early next week. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed in the next three hours for locations along and north of Highway 54 and in the next six hours closer to the Interstate 44 corridor. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Burchfield
In the hours before
Local storm report, Aug 16, 12:50 AM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1250 AM CDT FRI AUG 16 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1216 AM TSTM WND GST 3 WNW COLE CAMP 38.48N 93.25W
08/16/2019 M54 MPH BENTON MO MESONET
MESONET STATION FW3737 COLE CAMP.
&&
MBLocal storm report, Aug 16, 1:11 AM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
111 AM CDT FRI AUG 16 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0110 AM HAIL SUNRISE BEACH 38.18N 92.78W
08/16/2019 E1.00 INCH CAMDEN MO AMATEUR RADIO
&&
MBThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 15, 11:56 PM CDT | Severe Thunderstorm Warning | SGF | Benton, Morgan | 49 min |
| Aug 16, 12:22 AM CDT | Severe Thunderstorm Warning | SGF | Benton, Camden, Miller, Morgan | 38 min |
| Aug 16, 12:37 AM CDT | Severe Thunderstorm Warning | SGF | Vernon | 38 min |
| Aug 16, 12:54 AM CDT | Severe Thunderstorm Warning | SGF | Camden, Miller | 51 min |
| Aug 16, 1:07 AM CDT | Severe Thunderstorm Warning | SGF | Cedar, St. Clair, Vernon | 53 min |
| Aug 16, 1:32 AM CDT | Severe Thunderstorm Warning | SGF | Barton, Cedar, Dade, Hickory, Polk, St. Clair | 43 min |
| Aug 16, 1:36 AM CDT | Severe Thunderstorm Warning | SGF | Camden, Laclede, Miller, Pulaski | 39 min |
| Aug 16, 2:08 AM CDT | Severe Thunderstorm Warning | SGF | Camden, Cedar, Dade, Dallas, Hickory, Polk | 67 min |
| Aug 16, 2:26 AM CDT | Special Weather Statement | SGF | Phelps | 49 min |
| Aug 16, 2:56 AM CDT | Special Weather Statement | SGF | Greene | 49 min |
| Aug 16, 3:17 AM CDT | Flash Flood Warning | SGF | Vernon | 6 hr |
| Aug 16, 3:49 AM CDT | Special Weather Statement | SGF | Christian, Douglas, Laclede, Texas, Webster, Wright | 56 min |
| Aug 16, 4:28 AM CDT | Special Weather Statement | SGF | Douglas, Howell, Shannon, Texas | 62 min |
| Aug 16, 5:21 AM CDT | River Flood Warning | SGF | Vernon | 8 days |
| Aug 16, 8:38 AM CDT | Flash Flood Warning | SGF | Barton, Cedar, Dade, St. Clair, Vernon | 2 hr |
| Aug 16, 9:13 AM CDT | Areal Flood Warning | SGF | Barton, Vernon | 6 hr |
| Aug 16, 9:39 AM CDT | River Flood Warning | SGF | Bates, Vernon | 9 days |
| Aug 16, 9:39 AM CDT | River Flood Warning | SGF | St. Clair | 23 days |
| Aug 16, 11:06 AM CDT | Areal Flood Warning | SGF | Barton, Cedar, Dade, St. Clair, Vernon | 6 hr |
| Aug 16, 12:46 PM CDT | Special Weather Statement | SGF | Vernon | 44 min |
| Aug 16, 2:32 PM CDT | River Flood Warning | SGF | Vernon | 4 days |
| Aug 16, 3:08 PM CDT | Special Weather Statement | SGF | Dallas | 37 min |
| Aug 16, 3:12 PM CDT | Areal Flood Warning | SGF | Barton, Vernon | 6 hr |
| Aug 16, 12:11 AM CDT | Severe Thunderstorm Warning | SGF | Bourbon | 49 min |
| Aug 16, 1:28 AM CDT | Severe Thunderstorm Warning | SGF | Crawford | 62 min |
| Aug 16, 3:30 AM CDT | Special Weather Statement | SGF | Bourbon | 45 min |
| Aug 16, 4:27 AM CDT | River Flood Warning | SGF | Bourbon | 49 hr |
| Aug 16, 12:30 PM CDT | Flash Flood Warning | SGF | Bourbon, Crawford | 6 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2019Severe Thunderstorm Warnings in Kansas, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.